I just got the results of my tyroid test. TSH 1.150, T3 123, T4 1.08. My doctor said the results are fine. But I have many symptoms, Hair loss, Fatiqued, Can't sleep, Can't lose weight, brain fog, constipation, depression, joint pain and more. In January my TSH was 70 but doctor didn't order T3 and T4. That's why I had it done again in July.
My question is could I have hypothyrodism with this reading?
Because of my hair loss I have changed my diet to a healthier one and have stated taking many vitamins and minerals. The hair loss has slowed down some but it is still bad. My hair is so thin I'm going to have to get a wig. I'm just so upset.
If your TSH was 70 in January, and your doctor did nothing but have you come back to be retested six months later, you need to find yourself a new doctor. That is completely unacceptable.
The only result that's "fine" in your current labs is the TSH. FT4 is very low, indicating hypo. Unfortunately, your doctor ordered TT3, which is considered an obsolete test and pretty much a waste of money. However, your TT3 is also low, indicating, once again, hypo. Next time, ask for free T3 (FT3).
And to answer your question, yes, you could very well have hypothyroidism with these results. T3 and T4 are in the lower end of the range, and many people don't feel well until T3 and T4 are in the upper half.
I'd try to find a doctor who is better versed in thyroid disorders. You need to be treated and will feel a lot better once you are.
Thank you so much for your response. Right now I'm even more upset than I was. I have been telling my doctor about my symptoms for about 1 1/2 years. Especially my hair loss. She just tried to give me medications for depression, high cholesterol, sleep meds, and on and on. I stopped taking everything when my hair loss keep getting worse. I thought my hair loss was from a med I was taking. She said my hair loss was from wearing my hair pulled back. My hair is so thin now I can't wear it any other way but I don't pull it tight.
I then started doing some research about my symptoms and came to the conclusion that I might have hypothyroidism. I asked my doctor to have my thyroid tested. She only ordered TSH in January. The I started reading about the T3 and T4 so I'm the one that insisted the test for all three.
Rght now I'm taking so many vitamins. So you think I should be taking a med for the hypothyroidism. I just hate to do that because I have read about the side effects for the meds that are usually prescribed for hypothyroidism.
I would change doctors but this doctor is the only one in a 50 mile radius that takes my medical card.
as goolara said, you need to find a doctor that will properly assess and treat you for hypothyroid. Can you be referred to an endocrinologist?
You may have secondary hypothryoid with these results - particularly if your TSH was so high beforee and now it is low. In this case testing TSH is pretty useless and FT3 and FT4 are the test results that should be looked at.
If you take meds for hypothyroid when you are hypothyroid there are generally no side effects, except that you start feeling heaps better!
Givwen you can't change doctors easily, maybe you can find a way to educate her. Read up and understand what your results mean and then see if you can ask her about secondary hypothryoid, given your results.
Ask her if you might trial a low dose of thyroid hormone (with monitoring) to see if helps your symptoms. No harm in this. Monitor TSH, FT3 and FT4. TSH levels generally less than 2 (close to1) for most people are good, but again this is individual, and if you do have secondary hypothryoid, like I said, TSH is useless. FT3 and FT4 should ideally be in the upper 50% of the normal range (again you should take note of how you feel).
Appropriate interval for testing while adjusting meds is 4 - 6 weeks.
It doesn't change the fact that your labs look hypo to me because I'm basing that on FT3 and FT4 much more than on TSH. However, it does exonerate your doctor to some extent, and I have to take back my disparaging comments! Many people don't feel well until FT3 and FT4 are further up in the range. I'd try to talk my doctor into a low dose trial of levo to see if your symptoms are alleviated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.